Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 266, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 20, 2007, 7:20 AM CDT for Edwards County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 7:20 AM CDT (12:20 UTC)
- Expired
- Jun 20, 2007, 8:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 4:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3598 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 201220 SVREWX TXC137-201315- /O.NEW.KEWX.SV.W.0266.070620T1220Z-070620T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 AM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF ROCKSPRINGS... * UNTIL 815 AM CDT * AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 36 MILES NORTH OF ROCKSPRINGS...OR ABOUT 18 MILES EAST OF SONORA...AND MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCPSRINGS AT 815 AM CDT LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004 $$
2 follow-up statements
000 WWUS54 KEWX 201237 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 737 AM CDT WED JUN 20 2007 TXC137-201315- /O.CON.KEWX.SV.W.0266.000000T0000Z-070620T1315Z/ EDWARDS TX- 737 AM CDT WED JUN 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR EDWARDS COUNTY... AT 731 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 30 MILES NORTH OF ROCKSPRINGS...MOVING SOUTH AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ROCKSPRINGS BY 815 AM CDT... LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004 $$
000 WWUS54 KEWX 201302 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 802 AM CDT WED JUN 20 2007 TXC137-201315- /O.CON.KEWX.SV.W.0266.000000T0000Z-070620T1315Z/ EDWARDS TX- 802 AM CDT WED JUN 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR EDWARDS COUNTY... AT 800 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF ROCKSPRINGS...NEAR HIGHWAY 377...MOVING SOUTH AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES EAST OF ROCKSPRINGS BY 815 AM CDT... LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:36 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 20, 6:36 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 AM CDT WED JUN 20 2007 .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL LOCATIONS AFTER 06Z TONIGHT. && .PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/ UPDATE... HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT. PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/ UPDATE... HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES. DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/ DISCUSSION... RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES, UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY. SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 75 94 72 95 / 70 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 92 71 93 70 95 / 70 20 20 10 10 DEL RIO INTL AIRPORT 94 75 94 73 94 / 70 30 - 10 - SAN ANTONIO INTL AIRPORT 91 74 92 72 93 / 70 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CDT WED JUN 20 2007 TXZ171>173-183>194-202>209-217>225-228-210900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 356 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. THE MAIN THREAT IS DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:46 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 20, 9:53 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 3 hr |
| Jun 20, 10:44 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.